Format

Send to

Choose Destination
Dermatology. 2016;232(2):249-53. doi: 10.1159/000443330. Epub 2016 Jan 28.

Three Cases of Bullous Pemphigoid Associated with Dipeptidyl Peptidase-4 Inhibitors - One due to Linagliptin.

Author information

1
Department of Dermatology, Hospital Universitario Virgen Macarena, Seville, Spain.

Abstract

BACKGROUND:

Bullous pemphigoid (BP) is an acquired subepidermal autoimmune blistering disease in which there are humoral and cellular responses against the BP180 and BP230 antigens. Dipeptidyl peptidase (DPP)-4 inhibitors enhance endogenous glucagon peptide-1 and glucose-dependent insulinotropic polypeptide secretion with food intake, which leads to insulin secretion, as well as to the reduction of glucagon secretion. Recently, several cases of DPP-4 inhibitor-associated BP have been reported.

OBJECTIVES:

To report 3 cases of DPP-4 inhibitor-associated BP, one of which is due to linagliptin use, as well as to review all currently published cases of DPP-4 inhibitor-associated BP.

CASE REPORTS:

Three patients diagnosed with BP at our department showed a clear temporal relationship between the introduction of DPP-4 for the treatment of diabetes and the onset of BP. One case was due to linagliptin use, while the other 2 cases were due to an association with vildagliptin-metformin use.

CONCLUSIONS:

This is the first report of linagliptin-associated BP. Furthermore, 2 other cases of vildagliptin-associated BP are reported.

PMID:
26820308
DOI:
10.1159/000443330
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for S. Karger AG, Basel, Switzerland
Loading ...
Support Center